Epilepsy Foundation

A couple of months ago I had two (in one day) tonic clonic seizures and the EEG they did was abnormal so the put me on Keppra 500 mg twice a day. I have thus been on the meds for a couple months or so. A couple weeks ago I started getting random muscle twitches. They are usually not repetitive (i.e. not one right after another in same spot), but I will have one several times a day. Sometimes my foot twitches or I feel a twitch in one of my legs or arms. They are not painful, and while they are visible at least some of the time, I do not think they are extreme enough to where anyone else has noticed it. Any idea what it could be? My next appointment is not until December, should I wait and mention something then if they continue or should I call my neuro? Thanks for any advice

Views: 825

Reply to This

Replies to This Discussion

I would guess ut us not related, or..... I hope not! I have that twitching all of the time and sometimes alllll day! It can be anywhere for me. So often in my eye, I have had it on many different areas of my body.

I get twitching muscles as well.  Sometimes (random spots) one of my arms or rarely one of my legs.  A few times more recently though, I have had a twitching or just tightening in the little muscle on my scalp around the scar tissue from surgery.  That one feels really strange,,, especially when you don't think you have any muscle there, lol.  And they just upped my Vimpat dosage too.

 

Later,

 

Ray

My daughter has muscle twitches, as well as soreness and tightness of the muscles, as a side effect of medication. One time, we had her admitted for a video EEG as we thought it could be a new kind of seizure. While in the hospital, she twitched so bad that her whole leg lifted off the bed several inches right in front of the doctor. However, the EEG showed that it was not a seizure.  It ended up being a side affect of Klonopin. She has also had it as a side effect of ADD meds and antidepressents.  Once we took her off the offending drugs, her twitches stopped. She could sometimes feel the urge to twitch before it happened. Also, the twitches started out small and not noticable and progressed to pretty big jerks. It was a very scary side effect for her to have.

A quick search on the Internet shows several postings about muscle twitching and Keppra. Maybe you could call your neuro and see if it is possible that it could be med related?

I'm thinking side effect also of the meds . I have many muscle twitches in my body since ive been on any AEDs. Its like tic tic tic then it stops If you know what I mean lol.

The only muscle side effect I noticed when I was on keppra was that my arms would fall asleep and I could not move any one of them for about 20minutes!!! This went away after getting off of it.

From what it sounds like you are most likely having a partial seizures. I experienced this too. In fact almost every day. However, I don't think it is extreme enough to worry about it my case because it goes away about 20 minutes after I take my meds. I think you should contact your neurologist just to make sure everything is ok!

 

I have clusters of twitches.  It will always effect the same group of muscles during that particular cluster and the muscless will just flutter for a few minutes to up to an hour and this will last for several days usually and then it will go away for a long time.  I havent had any fluttering for months now.

 

But when it comes back it is always in a different muscle group and those muscles will flutter off and on for several days.  Sometimes the fluttering will last several weeks but when it does, it usually covers several different sections of my body.

 

un fortunately it is very noticeable - and very annoying...especially when its my eye that refuses to stop fluttering.  the jumps in my stomache muscles have made me feel nauseaous they are so bad.  the ones in my legs are just annoying.

 

PS: Im not on Keppra. Im on Depakote ER (generic).  I never had the twitches when I took Dilantin.  My neuro said Dilantin was probably why.

I have twitches also. I have them many times a day in many different areas of my body. I used to have myoclonic jerks that were pretty severe but not very often. I did not have this frequent muscle twitching until after I had a tonic-clonic seizure and was diagnosed with epilepsy. I take Depakote ER and asked my Neuro if that could be triggering it and he said no. It is annoying at times.

I was on that same dose of Keppra for years.  I had those same twitches.  Now, I'm off Keppra and I still have them.  Actually they are worse.  Let me know if you find out what causes them.

 

I am having the side effect right now from trileptol.

I get twitches from drinking too much caffeine.  Have you looked at your diet?  It may be another place to look at.  I just thought I would mention it.  I've had over 120 tonic clonic seizures, for almost 17 years.      

Reply to Discussion

RSS

Terms of Service Update 6/4/2012

We have updated our Terms of Service for eCommunities Groups.

Events

December 2014
SMTWTFS
123456
78910111213
14151617181920
21222324252627
28293031
       

© 2014   Created by EF Admin.

Badges  |  Report an Issue  |  Privacy Policy  |  Terms of Service